Ohio, 2015

Heavy Snow in Ohio, January 6, 2015

January 6, 2015 · NWS RLX · 5 events in 5 counties and zones

A fast moving clipper system moved through on the 6th. It was aided by a wind speed maximum in the flow aloft.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A fast moving clipper system moved through on the 6th. It was aided by a wind speed maximum in the flow aloft. Surface temperatures were only in the upper teens to lower 20s.

Three to 5 inches of dry snow accumulated in less than 12 hours over a portion of southeast Ohio on the 6th. This was mainly along the Route 50 corridor and north. The water content was 2 to 3 tenths of an inch. This was the first accumulating snow storm of the winter for these counties.

Further south, snow amounts were much less in southeast Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jan 5, 9:00 PM EST, 3 hours earlier.

Area forecast discussion, Jan 5, 9:00 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
900 PM EST MON JAN 5 2015

.SYNOPSIS...
FAST CLIPPER LATE TONIGHT INTO TUESDAY MORNING. AN EVEN COLDER ARCTIC
BLAST IS EXPECTED WEDNESDAY THROUGH THURSDAY...WITH GUSTY WINDS
WEDNESDAY. ANOTHER CLIPPER LATE THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 02Z...STILL LIKE OUR FORECAST WITH THE STRONG NORTH/SOUTH POP
GRADIENT OVERNIGHT INTO EARLY TUESDAY....AND KEEPING THE HIGHER
POPS...AND THUS THE ACCUMS...NORTH OF THE DWU-HTS-CRW-SUMMERSVILLE
CORRIDOR WITH THIS CLIPPER.

STILL HAVE THE SNOW REACHING THE GROUND IN PTNS OF SE OHIO
04 TO 05Z...REACHING TWD PKB 06Z...REACHING NORTH CENTRAL WV CKB
VCNTY TOWARD 07Z/08Z.

QUICK NATURE OF THIS SYSTEM AND THE LIMITED MOISTURE SHOULD KEEP
ACCUMS UNDER CONTROL.  OF COURSE...WITH THE COLD TEMPS...THE FIRST
ACCUMS ARE NOTICED WITH THE ROADS TURNING WHITE...NOT ON THE GRASS.

NO CHANGES IN HEADLINES AT 02Z.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
THIS PERIOD STARTS WITH SOME LINGERING EFFECTS FROM THE CLIPPER
SYSTEM...AS SNOW SHOWERS WIND DOWN ACROSS MAINLY THE MOUNTAINS. JUST
AS THEY WOULD BE ENDING AS THE CLIPPER DEPARTS...STRONG COLD AIR
ADVECTION BEGINS...WITH 850MB TEMPS DROPPING FROM THE NEGATIVE TEENS
INTO THE NEGATIVE 20S THROUGH THE DAY WEDNESDAY. DURING THIS
TIME...AN UPPER TROUGH ALSO SWINGS THROUGH WITH NW FLOW TAKING OVER.
SO AS THE COLUMN COLLAPSES UNDER CAA...AND 500MB VORTICITY CROSSES
OVERHEAD...SHOULD GET SNOW SHOWERS WEDNESDAY INTO WEDNESDAY NIGHT.
MOISTURE LOOKS TO BE ON THE LIMITED SIDE...ALTHOUGH THE MODELS ARE
SHOWING A LITTLE SLUG OF INCREASED MOISTURE WITH THE UPPER LEVEL
TROUGH. SO...THINK ACCUMULATIONS WITH THIS CAA/UPSLOPE EVENT SHOULD
BE MOSTLY LIMITED TO THE MOUNTAINOUS COUNTIES OF NORTHERN WV.
ALTHOUGH COULD GET A LIGHT COATING PRETTY MUCH ANYWHERE IN CWA
WEDNESDAY AFTERNOON OR EVENING. HAVE ACCUMULATIONS GETTING PRETTY
CLOSE TO ADVISORY CRITERIA FOR AT HIGHEST ELEVATIONS IN RANDOLPH AND
POCAHONTAS COUNTIES...ESPECIALLY WHEN FIGURING IN GOOD DENDRITIC
GROWTH ZONE YIELDING 20:1 OR EVEN 30:1 SNOW RATIOS PRODUCING VERY
FLUFFY SNOW THAT WILL ACCUMULATE WELL. HOWEVER COUNTY AVERAGES ARE
BELOW CRITERIA. WILL NOT MENTION IN HWO AT THIS POINT...BUT STILL
DESERVES TO BE WATCHED.

IN ADDITION TO THE SNOW...WILL HAVE DECENT WINDS WEDNESDAY AND
WEDNESDAY NIGHT. HAVE A NON-DIURNAL TREND IN TEMPS FOR
WEDNESDAY...WITH WIND CHILLS BECOMING AN ISSUE BY LATE IN THE
DAY...ESPECIALLY IN SOUTHEAST OHIO AND THEN THE MOUNTAINOUS COUNTIES
OF WV. WILL CONTINUE MENTION OF THIS IN THE HWO AS WELL...AND EXPAND
IT A BIT ACROSS REST OF SE OH COUNTIES INTO PARTS OF NE KY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SFC HIGH PRESSURE SHOULD BE IN CONTROL THURSDAY WITH VERY COLD AIR
IN PLACE. MODELS INDICATE TEMPERATURES AT H850 AROUND MINUS 20C.
HOWEVER...THE HIGH PRESSURE SLIDES EAST WITH FLOW SHIFTING FROM THE
SOUTHWEST BRINGING SOME WARM ADVECTION THURSDAY NIGHT...WARMING H850
LEVEL TO MINUS 10C.

MODELS ARE IN DESCENT AGREEMENT WITH A CLIPPER LIKE SYSTEM CROSSING
OVER OUR NORTHERN SECTIONS FRIDAY. HOWEVER...WITH COLD DRY AIR IN
PLACE EXPECT LITTLE OR NO PCPN WITH THIS SYSTEM...BUT PERHAPS A SHOT
OF RELATIVELY COLDER AIR TO BRING H850 TEMPS CLOSE TO MINUS 20C.
INTRODUCED SLIGHT CHANCE POPS ACROSS OUR EXTREME NORTHERN TIER OF WV
AND NORTHEAST MOUNTAINS WITH THIS SYSTEM LATE THURSDAY NIGHT AND
FRIDAY. IF ANY PCPN DO OCCUR...IT WILL BE IN THE FORM OF SNOW OR
FLURRIES. ELSEWHERE...MOSTLY CLEAR SKIES CAN BE EXPECTED. THIS
CLIPPER WILL ALSO BRING STRONG GUSTY WINDS. BUFKIT SOUNDINGS SHOW AN
INVERTED V SHAPE MIXING FEATURE SUGGESTING 25-30 KNOTS COULD MIX
DOWN ACROSS THE LOWLANDS...AND NEAR 40 KNOTS OVER HIGHER ELEVATIONS.
INCREASED WIND AND WIND GUSTS ACCORDINGLY.

EXPECT A WARM UP DURING THE WEEKEND AS DEEP SOUTHWEST FLOW BRINGS
WARMER AIR TO THE AREA...WITH A HIGH PRESSURE TO OUR EAST. SOME
DIFFERENCES AMONG MODELS EXIST ON THE TIMING FOR THE NEXT COLD
FRONT BY THE END OF THE WEEKEND. CODED SLIGHT CHANCE TO CHANCE POPS
SATURDAY NIGHT INTO MONDAY FOR NOW DUE TO UNCERTAINTY. PCPN SHOULD
START AS ALL SNOW SATURDAY NIGHT TRANSITIONING INTO RAIN BY SUNDAY
DUE TO THE AFOREMENTIONED WARMING EXPECTED. PCPN SHOULD STAY FROZEN
OVER THE NORTHEAST MOUNTAINS THROUGH SUNDAY.

BEHIND THE COLD FRONT...A REINFORCEMENT OF COLDER AIR...NOT AS
PRONOUNCED AS PREVIOUS DAYS...TAKES PLACE...AT LEAST FOLLOWING
THE ECMWF MODEL WITH H850 TEMPS REACHING MINUS 12C BY TUESDAY.
NORTHWEST FLOW COULD PRODUCE PERIODS OF UPSLOPE SNOW ACROSS THE
NORTHEAST MOUNTAINS UNDER NORTHWEST FLOW. THE GFS STAY WARM DURING
THIS PERIOD. LINGERING MOISTURE AND THE PREFERRED COLD AIR COULD
SQUEEZE SOME PCPN IN THE FORM OF SNOW BY EARLY NEXT WEEK. CODED
SLIGHT CHANCE POPS UNDER THESE CONDITIONS PER MODELS DIFFERENCES.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
CONFIDENCE IS SET TO MEDIUM...DUE TO THE EXPECTED SHARP NORTH TO
SOUTH GRADIENT IN THE SNOW REACHING THE GROUND AND THUS REDUCING
VISIBILITY SHARPLY.  THINKING THE SMALL DRY FLAKES WILL BE EFFICIENT
IN REDUCING VISIBILITY IN THE MAIN BAND ALONG THE ROUTE 50 CORRIDOR
INCLUDING KUNI TO KPKB TO KCKB VCNTY FOR ABOUT 4 TO 6 HOURS IN
DURATION. SO HAVE LOWERED VISIBILITIES TO EITHER SIDE OF 1 MILE IN
THAT CORRIDOR...AND CEILINGS AOB 1 THSD FT  DURING THE STEADY SNOW
ASSOCIATED WITH THE CLIPPER.  YET...IN THE HTS TO CRW CORRIDOR STIL
THINKING THE MAIN BAND WILL LIFT NORTH...BUT A BRIEF PERIOD OF 3
MILES IS POSSIBLE.  CEILINGS ARE DIFFICULT TO FIGURE SOUTH OF THE
MAIN SNOW BAND...THINKING MOSTLY 4 TO 8 THSD FT.

HAVE THE MAIN SNOW BAND EXITING MID OHIO VALLEY AROUND PKB AROUND
12Z...AND BY 15Z IN THE CKB VCNTY.

DIFFICULT TO FIGURE CEILINGS IN THE WAKE OF THIS SYSTEM.  MODELS DO
SHOW CONSIDER LOW LEVEL MOISTURE...SO WILL LINGER MVFR CEILINGS IN
MANY AREAS 18Z TUESDAY TO 00Z WEDNESDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

ALTERNATE SCENARIO: MVFR CIGS MAY BE QUICKER TO CLEAR MONDAY THAN
CURRENTLY FORECAST PARTICULARLY ACROSS THE LOWLANDS. TIMING OF
SNOW AND RESULTANT RESTRICTIONS TONIGHT MAY VARY FROM FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                       TUE 01/06/15
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EST 1HRLY       21   22   23   00   01   02   03   04   05   06   07   08
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    L    M    M    M    M
PKB CONSISTENCY  H    H    M    M    L    M    M    M    M    M    M    L
CKB CONSISTENCY  H    H    H    H    H    M    M    M    M    M    M    M

AFTER 00Z WEDNESDAY...
INTERMITTENT IFR CONDITIONS IN SNOW SHOWERS POSSIBLE ACROSS EASTERN
OHIO AND NORTHERN WEST VIRGINIA TUESDAY NIGHT...AND ACROSS MOUNTAINS
WEDNESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO NOON EST TUESDAY
     FOR WVZ010.
     WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM EST TUESDAY FOR
     WVZ047.
     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST
     TUESDAY FOR WVZ009-017.
     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM EST
     TUESDAY FOR WVZ011-019-020-030>032-039-040.
OH...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO NOON EST TUESDAY
     FOR OHZ066-067-075-076.
     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST
     TUESDAY FOR OHZ083>085.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JS/ARJ/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...ARJ
AVIATION...KTB
Hazardous weather outlook, Jan 5, 5:24 PM EST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EST MON JAN 5 2015

OHZ066-067-075-076-WVZ010-062230-
PERRY-MORGAN-ATHENS-WASHINGTON-PLEASANTS-
524 PM EST MON JAN 5 2015

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

A COLD WAVE IS LIKELY WEDNESDAY INTO THURSDAY. A WIND CHILL
ADVISORY MAY BE NEEDED FOR A PORTION OF THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ011-019-020-030>032-039-040-062230-
TYLER-RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
524 PM EST MON JAN 5 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A COLD WAVE IS LIKELY WEDNESDAY INTO THURSDAY. A WIND CHILL
ADVISORY MAY BE NEEDED FOR A PORTION OF THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ083>085-WVZ009-017-062230-
JACKSON OH-VINTON-MEIGS-WOOD-WIRT-
524 PM EST MON JAN 5 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A COLD WAVE IS LIKELY WEDNESDAY INTO THURSDAY. A WIND CHILL
ADVISORY MAY BE NEEDED FOR A PORTION OF THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ086-062230-
GALLIA-
524 PM EST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

A FAST MOVING SYSTEM WILL SPREAD LIGHT SNOWFALL INTO THE AREA LATE
TONIGHT...WITH A TIGHT SNOWFALL ACCUMULATION GRADIENT FROM NORTH
TO SOUTH. SHOULD IT APPEAR THE STORM IS TRACKING A BIT FARTHER
SOUTH...A WINTER WEATHER ADVISORY MAY BE NEEDED TONIGHT INTO
EARLY TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD WAVE IS LIKELY WEDNESDAY INTO THURSDAY. A WIND CHILL
ADVISORY MAY BE NEEDED FOR A PORTION OF THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ047-062230-
RANDOLPH-
524 PM EST MON JAN 5 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A COLD WAVE IS LIKELY WEDNESDAY INTO THURSDAY. A WIND CHILL ADVISORY
MAY BE NEEDED FOR A PORTION OF THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ046-062230-
POCAHONTAS-
524 PM EST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD WAVE IS LIKELY WEDNESDAY INTO THURSDAY. A WIND CHILL ADVISORY
MAY BE NEEDED FOR A PORTION OF THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101-102-OHZ087-WVZ035>038-062230-
GREENUP-CARTER-LAWRENCE OH-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
524 PM EST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND SOUTHERN WEST
VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD WAVE IS LIKELY WEDNESDAY INTO THURSDAY. A WIND CHILL
ADVISORY MAY BE NEEDED FOR A PORTION OF THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ103-105-VAZ003-004-WVZ005-006-013>015-024>028-033-034-062230-
BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-MCDOWELL-WYOMING-
524 PM EST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

A FAST MOVING SYSTEM WILL SPREAD LIGHT SNOWFALL INTO THE AREA LATE
TONIGHT...WITH A TIGHT SNOWFALL ACCUMULATION GRADIENT FROM NORTH
TO SOUTH. SHOULD IT APPEAR THE STORM IS TRACKING A BIT FARTHER
SOUTH...A WINTER WEATHER ADVISORY MAY BE NEEDED LATE TONIGHT INTO
EARLY TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ007-008-016-018-029-062230-
MASON-JACKSON WV-ROANE-CALHOUN-GILMER-
524 PM EST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

A FAST MOVING SYSTEM WILL SPREAD LIGHT SNOWFALL INTO THE AREA LATE
TONIGHT...WITH A TIGHT SNOWFALL ACCUMULATION GRADIENT FROM NORTH
TO SOUTH. SHOULD IT APPEAR THE STORM IS TRACKING A BIT FARTHER
SOUTH...A
WINTER WEATHER ADVISORY MAY BE NEEDED TONIGHT INTO EARLY TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD WAVE IS LIKELY WEDNESDAY INTO THURSDAY. A WIND CHILL
ADVISORY MAY BE NEEDED FOR A PORTION OF THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 heavy snow. Local standard time, as filed.

Heavy Snow, Athens

When
January 6, 12:00 AM EST to 11:00 AM EST
Where
Athens forecast zone
Reported by
Trained Spotter
Coordinates
39.334, -82.045 (the zone’s center; the record gives no point)

Heavy Snow, Vinton

When
January 6, 12:00 AM EST to 11:00 AM EST
Where
Vinton forecast zone
Reported by
Trained Spotter
Coordinates
39.251, -82.485 (the zone’s center; the record gives no point)

Heavy Snow, Morgan

When
January 6, 12:30 AM EST to 11:00 AM EST
Where
Morgan forecast zone
Reported by
Trained Spotter
Coordinates
39.620, -81.853 (the zone’s center; the record gives no point)

Heavy Snow, Perry

When
January 6, 12:30 AM EST to 11:00 AM EST
Where
Perry forecast zone
Reported by
Trained Spotter
Coordinates
39.737, -82.236 (the zone’s center; the record gives no point)

Heavy Snow, Washington

When
January 6, 12:30 AM EST to 11:00 AM EST
Where
Washington forecast zone
Reported by
COOP Observer
Coordinates
39.455, -81.495 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 547113, 547116, 547114, 547115, 547117.